Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 319, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2008, 6:10 PM CDT for Pike County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 22, 2008, 6:48 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Pike County, MO
The radar
The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:22 PM CDT | HAIL 0.75 | 1 Nw Frankford, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 222310
SVRLSX
MOC163-230045-
/O.NEW.KLSX.SV.W.0319.080622T2310Z-080623T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN NORTHEAST MISSOURI
* UNTIL 745 PM CDT
* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES NORTHWEST OF FRANKFORD...OR 7 MILES SOUTH
OF HANNIBAL...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FRANKFORD...
BOWLING GREEN...
LOUISIANA...
CLARKSVILLE...
EOLIA...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3954 9114 3954 9112 3952 9109 3947 9106
3944 9103 3935 9085 3928 9077 3923 9073
3923 9118 3949 9140 3960 9120
TIME...MOT...LOC 2310Z 318DEG 22KT 3959 9139
$$
CVKING2 follow-up statements
000 WWUS53 KLSX 222333 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 634 PM CDT SUN JUN 22 2008 MOC163-230045- /O.CON.KLSX.SV.W.0319.000000T0000Z-080623T0045Z/ PIKE MO- 634 PM CDT SUN JUN 22 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI... AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF BOWLING GREEN...MOVING SOUTHEAST AT 28 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BOWLING GREEN...ST. CLEMENT...CYRENE...EDGEWOOD AND EOLIA. LAT...LON 3951 9127 3923 9083 3923 9118 3946 9137 TIME...MOT...LOC 2334Z 326DEG 24KT 3944 9129 $$ CVKING
000 WWUS53 KLSX 222347 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 648 PM CDT SUN JUN 22 2008 MOC187-222358- /O.CAN.KLSX.SV.W.0318.000000T0000Z-080623T0000Z/ ST. FRANCOIS MO- 648 PM CDT SUN JUN 22 2008 ...THE SEVERE THUNDERSTORM WARNING FOR ST. FRANCOIS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3765 9017 3764 9054 3772 9056 3778 9034 TIME...MOT...LOC 2348Z 318DEG 20KT 3763 9040 $$ CVKING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:49 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 22, 5:49 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 549 PM CDT SUN JUN 22 2008 .DISCUSSION... /414 PM CDT SUN JUN 22 2008/ SEVERAL CHANCES FOR TSRA OVER THE NEXT FEW DAYS...WITH ANOTHER LO PRES TROF SWINGING THRU THE FA THIS EVENING. THIS WILL ACT AS A FOCUS FOR NEW TSRA DEVELOPMENT...AS WE HAVE SEEN OVER THE PAST HOUR OR TWO...AND IS ALSO TAKING ADVANTAGE OF GOOD UPPER LEVEL JET DYNAMICS DESPITE RATHER MARGINAL MOISTURE AT THE LO LEVELS. THIS WILL CONTINUE TO SAG SEWD INTO THE NRN/NERN FA THIS EVENING BEFORE DISSIPATING. FURTHER S...OLD BOUNDARY OVER I-70 FROM MORNING TSRA/SHRA HAS DEVELOPED A LONE CELL OVER FRANKLIN COUNTY AND THIS SHOULD ALSO SPAWN A FEW MORE TSRA HEADING INTO THE EVENING AS SOME OF THE UPPER LEVEL DYNAMICS WORK THEIR WAY FURTHER S AND INTERACT WITH SOME OF THE BETTER MOISTURE. THIS ACTIVITY SHOULD ALSO DISSIPATE BY MIDNIGHT. A RARE DRY DAY CWA-WIDE ON MONDAY WITH SFC HI PRES IN CONTROL...NO UPPER LEVEL DISTURBANCES TO DEAL WITH FOR A CHANGE...AND DRY AIR ALL AROUND. THIS WILL BE SHORT-LIVED THOUGH...AS MOISTURE EXPECTED TO ALREADY CREEP BACK INTO THE AREA...AT LEAST ALOFT...BY LATE MONDAY NIGHT WITH SUFFICIENT LEVELS EXPECTED BY TUESDAY TO INTERACT WITH ANOTHER UPPER LEVEL DISTURBANCE AS IT CROSSES THRU TO RESULT IN SCT ELEVATED TSRA. SOME MODEL DISCREPANCIES ON TIMING WITH THIS FEATURE...BUT CONSENSUS WAS TO FAVOR THE FASTER SOLUTIONS BRINGING IT THRU MUCH OF THE FA...BUT WITH A BIT MORE EMPHASIS ON THE WRN/CNTRL FA DURING THE DAY...AND THEN AS THINGS CARRY INTO THE NIGHT...THE FOCUS WILL BE MORE ON THE ERN FA. FOR THE EXTENDED PERIOD (WEDNESDAY NIGHT - SUNDAY)...MODELS REMAIN IN DECENT AGREEMENT ON OUR LENGTHY PERIOD OF NWLY MID LEVEL FLOW CONTINUING...WHICH IS NOT THAT UNUSUAL THIS TIME OF YEAR. MODELS ARE ALSO IN GOOD AGREEMENT ON A SERIES OF SHORTWAVES OR DISTURBANCES TRICKLING SEWD IN THIS FLOW THRU THE AREA THRU FRIDAY. AT THE SFC... S TO SW FLOW WILL CONTINUE...SO TYPICAL FOR SUMMERTIME...WITH A CDFNT APPROACHING THE NRN FA ON SATURDAY AND INTO SUNDAY...BUT A LOT OF UNCERTAINTY EXISTS ON HOW FAR S THIS FRONT WILL PENETRATE BEYOND SATURDAY. TRADITIONAL CLIMATOLOGY FOR THIS TIME OF YEAR SHOWS FRONTS GO TO DIE ALONG THE MO/IA BORDER AND RARELY PENETRATE THRU THE FA... AND WHILE THE MEDIUM RANGE MODELS DO DISAGREE ON THIS POINT WITH SOME PUSHING IT DEEPER INTO MO AND SRN IL...GIVEN HOW FAR OUT WE ARE TALKING...PREFER TO LEAN ON LEAVING IT A BIT FARTHER N THAN WHERE SOME OF THE MORE AGGRESSIVE MODELS ARE TAKING IT. TEMPS EXPECTED TO BE...AS A RESULT...AOA NORMAL FOR LATE JUNE. TES && .AVIATION... /525 PM CDT SUN JUN 22 2008/ FOR THE 00Z TAFS...SCT TSRA ACRS NERN MO W CNTRL IL ALONG WK CDFNT/SFC TROF EXTDG FM WK SFC LOW OVER NERN IL SW THRU NERN MO. THIS TSRA ACTIVITY WAS MOVG SEWD. ALTHOUGH THESE STORMS SHOULD WKN BY SUNSET WITH LOSS OF DAYTIME HTG MAY NEED TO INCLUDE AT LEAST VCTS IN STL AND SUS DURING THE NEXT COUPLE OF HRS. THESE SCT TSRA SHOULD REMAIN BOTH E OF COU AND S OF UIN THIS EVNG AS SHRTWV TROF AND ASSOCIATED WK CDFNT/SFC TROF CONTS MOVG SEWD. THE CUMULUS FIELD WILL DISSIPATE LTR THIS EVNG WITH LOSS OF DAYTIME HTG WITH A CLR SKY FM LT EVNG THRU THE OVERNIGHT HRS EXPECTED. W-SWLY SFC WNDS WL BCM LGT LTR THIS EVNG. SFC WNDS WL BE N-NWLY ON MON WITH SFC HI CNTR OVER THE NRN PLAINS MOVING SLOWLY E-SEWD THRU THE GRT LKS REGION. ONLY FEW-SCT DIURNAL CUMULUS CLOUDS EXPECTED LT MON MRNG AND AFTN. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 22, 4:25 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 425 PM CDT SUN JUN 22 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 425 PM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE AREA THIS EVENING. A FEW STORMS MAY BE SEVERE...WITH HAIL TO HALF DOLLAR SIZE AND DAMAGING WINDS TO 65 MPH. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES... PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE EACH DAY FROM LATE MONDAY NIGHT THROUGH SATURDAY. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Jun 22, 5:35 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL PALMYRA 39.80N 91.52W
06/22/2008 E0.88 INCH MARION MO TRAINED SPOTTER
&&
EVENT NUMBER 00524
BYRDLocal storm report, Jun 22, 5:42 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL PALMYRA 39.80N 91.52W
06/22/2008 E0.75 INCH MARION MO TRAINED SPOTTER
&&
EVENT NUMBER 00525
TESLocal storm report, Jun 22, 5:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 3 NE CADET 38.02N 90.65W
06/22/2008 E0.75 INCH WASHINGTON MO TRAINED SPOTTER
&&
EVENT NUMBER 00526
SIPPRELLLocal storm report, Jun 22, 5:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN 3 NE CADET 38.02N 90.65W
06/22/2008 M2.00 INCH WASHINGTON MO TRAINED SPOTTER
&&
EVENT NUMBER 00527
SIPPRELLLocal storm report, Jun 22, 5:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 2 W HANNIBAL 39.71N 91.42W
06/22/2008 E1.00 INCH MARION MO LAW ENFORCEMENT
REPORTED BY HANNIBAL POLICE
&&
EVENT NUMBER 00528
TESLocal storm report, Jun 22, 6:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT SUN JUN 22 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 10 SE POTOSI 37.83N 90.65W
06/22/2008 E0.75 INCH WASHINGTON MO AMATEUR RADIO
TWO INCH TREE DIAMETER TREE LIMBS DOWNED ON HIGHWAY 8.
&&
EVENT NUMBER 00530
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 33 min |
| Jun 22, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 65 min |
| Jun 22, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 77 min |
| Jun 22, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 22 min |
| Jun 22, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 33 min |
| Jun 22, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 38 min |
| Jun 22, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 52 min |
| Jun 22, 6:24 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 66 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.